Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 26, 2016, 12:35 PM CDT for 21 counties in North Dakota. It took effect at Sep 27, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2016, 12:35 PM CDT (17:35 UTC)
- In effect from
- Sep 27, 2016, 1:00 AM CDT
- Expired
- Sep 27, 2016, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS73 KBIS 261735 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1235 PM CDT MON SEP 26 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270145- /O.NEW.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1235 PM CDT MON SEP 26 2016 /1135 AM MDT MON SEP 26 2016/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY. * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PJA
5 follow-up statements
288 WWUS73 KBIS 261925 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 225 PM CDT MON SEP 26 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270330- /O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 225 PM CDT MON SEP 26 2016 /125 PM MDT MON SEP 26 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PJA
626 WWUS73 KBIS 262341 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 641 PM CDT MON SEP 26 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-270745- /O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 641 PM CDT MON SEP 26 2016 /541 PM MDT MON SEP 26 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TWH
183 WWUS73 KBIS 270524 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1224 AM CDT TUE SEP 27 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271300- /O.CON.KBIS.FR.Y.0007.160927T0600Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 1224 AM CDT TUE SEP 27 2016 /1124 PM MDT MON SEP 26 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS IN THE LOWER TO MID 30S. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION THAT IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JP MARTIN
329 WWUS73 KBIS 270909 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT TUE SEP 27 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271300- /O.CON.KBIS.FR.Y.0007.000000T0000Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 409 AM CDT TUE SEP 27 2016 /309 AM MDT TUE SEP 27 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...LOWS IN THE MID 30S. * IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE VEGETATION THAT IS NOT PROTECTED. && $$ JP MARTIN
158 WWUS73 KBIS 271251 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 751 AM CDT TUE SEP 27 2016 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-271400- /O.EXP.KBIS.FR.Y.0007.000000T0000Z-160927T1300Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...POWERS LAKE...LIGNITE... COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...BOTTINEAU... ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...ST. JOHN...NEW TOWN... STANLEY...PARSHALL...MINOT...VELVA...TOWNER...DRAKE...RUGBY... BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...UNDERWOOD... WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...FESSENDEN... CARRINGTON...MANDAN...BISMARCK...STEELE...TAPPEN...JAMESTOWN... ELGIN...CARSON...NEW LEIPZIG...FORT YATES...SELFRIDGE...SOLEN... LINTON...STRASBURG...NAPOLEON...GACKLE...LAMOURE...EDGELEY... KULM...WISHEK...ASHLEY...OAKES...ELLENDALE 751 AM CDT TUE SEP 27 2016 /651 AM MDT TUE SEP 27 2016/ ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS MORNING... TEMPERATURES WILL BEGIN TO RECOVER ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. $$ PJA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 26, 9:37 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 26, 9:37 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 937 AM CDT Mon Sep 26 2016 .UPDATE... Issued at 933 AM CDT Mon Sep 26 2016 No changes required for today other than to blend to observed trends through 14 UTC. Looking ahead to tonight, frost potential may be widespread enough to possibly warrant a Frost Advisory, especially central where winds will be light. The west is a bit more uncertain with low level warm air advection through the night. The question is whether the warm air will be realized at the surface or remain above the radiation inversion. UPDATE Issued at 633 AM CDT Mon Sep 26 2016 Quiet weather continues this morning. Only change made was to update with current conditions. && .SHORT TERM...(Today and tonight) Issued at 401 AM CDT Mon Sep 26 2016 The weekend low was pulling away from the area as high pressure ridging moved in. A tight pressure gradient over the eastern part of the forecast area will result in gusty winds up to 35 mph there while the west holds below 25 mph. Full sunshine across the area. For tonight, with light wind, a clear sky, and forecast dew points in the lower to mid 30s will expect patchy frost. At this point the lowest forecast low temperature is 36 so we'll not expect frost to be widespread enough to warrant an advisory. .LONG TERM...(Tuesday through Sunday) Issued at 401 AM CDT Mon Sep 26 2016 The sunny dry and mild daytime conditions continue through the week and into the weekend with moderating overnight lows. Tuesday night central and east dip low enough for another round of patchy frost, with the west keeping some wind which in turn keeps temperatures up. By Wednesday night the building heights and mixing wind end the frost chances for this cycle. temperatures will be generally in the lower to mid 70s, some 7 or so degrees above end of September normals. Based on the temperature forecast for the week it is not a stretch to predict that all climate sites in the forecast area will close the month of September 2016 out above normal on temps. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 933 AM CDT Mon Sep 26 2016 VFR conditions are forecast across western and central North Dakota for the 12 UTC TAF cycle. Strong northwest winds with gusts of 30-35kts are possible across the Turtle Mountains area and James River Valley this afternoon, including KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JPM LONG TERM...JPM AVIATION...AYD
Hazardous weather outlook, Sep 26, 9:30 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 930 AM CDT MON SEP 26 2016 NDZ001-009-017-031-032-040-043-271430- DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 930 AM CDT MON SEP 26 2016 /830 AM MDT MON SEP 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 271430- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 930 AM CDT MON SEP 26 2016 /830 AM MDT MON SEP 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FROST IS FORECAST FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FROST IS POSSIBLE TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PJA
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.